Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2011, 4:06 PM EDT for Twiggs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 13, 2011, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS82 KFFC 132006 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT SAT AUG 13 2011 GAZ083-095-096-132030- 406 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...BLECKLEY AND HOUSTON COUNTIES UNTIL 430 PM EDT... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING EAST AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... BLECKLEY AND HOUSTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BULLARD...TARVERSVILLE...MARION... CARY...DISTRICT PATH AND JEFFERSONVILLE. && LAT...LON 3270 8330 3249 8321 3248 8356 3266 8358 TIME...MOT...LOC 2006Z 269DEG 6KT 3257 8347 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:28 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 13, 1:28 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 PM EDT SAT AUG 13 2011 .PREV DISCUSSION... /ISSUED 950 AM EDT SAT AUG 13 2011/ UPDATE... LATEST MSAS ANALYSIS CONTINUES TO SHOW A WEAK TROUGH ACROSS CENTRAL GEORGIA WHICH IS A BOUNDARY BETWEEN THE RICH TROPICAL AIR (ABY DEWPOINT 78) AND THE DRIER CONDITIONS TO THE NORTH (ATL AT 67). SHORT TERM CHALLENGE WILL BE POP DISTRIBUTION AND TRYING TO HONE IN ON AREA OF MOST SIGNIFICANT CONVECTION TODAY. FEEL OVERALL THIS IS STILL WHERE THE GREATEST BOUNDARY LAYER MOISTURE RESIDES WHICH IS TO THE THE EAST AND SOUTH. EVEN WITH LITTLE UPPER LEVEL SUPPORT OF NOTE...AFOREMENTIONED BOUNDARY SHOULD ACT AS A FOCUS FOR SCATTERED CONVECTION. TO THE NORTH AND WEST...NOTED LOWER PWATS AT BHM WHICH SHOULD STRETCH INTO MOST OF NORTHWEST GEORGIA. HAVE LOWERED POPS SLIGHTLY FROM ATL TO RMG BUT CANNOT TOTALLY RULE OUT CONVECTION AS A RESULT OF UPSTREAM ACTIVITY FEEDING OFF DIFFICULT TO DETECT UPPER IMPULSES. OTHERWISE...FORECAST IS ON TRACK AND NO CHANGES PLANNED. DEESE PREV DISCUSSION... /ISSUED 741 AM EDT SAT AUG 13 2011/ PREV DISCUSSION... /ISSUED 405 AM EDT SAT AUG 13 2011/ SHORT TERM /TODAY THROUGH MONDAY/... WEAK SURFACE LOW VICINITY OF CENTRAL GEORGIA AND NUMEROUS OUTFLOW BOUNDARIES SHOULD GIVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA TODAY. UPPER TROUGH DEEPENING INTO THE SOUTHEAST DURING THE SHORT TERM...WITH A STRONG SHORT WAVE MOVING ACROSS THE CWA LATER TONIGHT INTO SUNDAY. FOR NOW...TIMING WOULD PUT BEST DYNAMICS NORTHWEST ZONES AROUND 06Z AND MOVING ACROSS THE REMAINDER OF THE CWA THROUGH SUNDAY MORNING. LIKELY POPS LOOK OKAY FOR LATER TONIGHT NORTHERN ZONES AND GOOD CHANCE MOST AREAS SUNDAY MORNING. CONVECTION SHOULD BE TAPERING OFF SUNDAY AFTERNOON. DRYING TAKING PLACE ON MONDAY AS GEORGIA COMES UNDER A NORTHWEST FLOW ALOFT. HIGH TEMPERATURES STILL IN THE 90S DURING THE SHORT TERM...BUT WILL MOST LIKELY BE MODIFIED BY AMOUNT OF CLOUDS AND CONVECTION. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... TROUGH AXIS MOVING OFF THE ATLANTIC COAST AT THE START OF THE LONG TERM. OUR AREA REMAINS UNDER A DRY NORTHWEST FLOW AT LEAST THROUGH TUESDAY. BY WEDNESDAY...ANOTHER SERIES OF IMPULSES START TO MOVE SOUTHEAST ACROSS THE CWA WITH TROUGH DEVELOPING AGAIN OVER THE SOUTHERN STATES BY THE END OF THE PERIOD. HAVE INCLUDED LOW CHANCE OR SLIGHT CHANCE POPS WEDNESDAY THROUGH FRIDAY. && .AVIATION... 18Z UPDATE... GENERALLY VFR CEILINGS EXPECTED WITH LOWER CONDITIONS IN THUNDERSTORMS INTO THE NIGHT. VARIABLE WINDS AROUND 5 KTS. POTENTIAL FOR IFR LEVEL CLOUDS LATE TONIGHT ALONG WITH PATCHY MVFR VSBYS. BDL //ATL CONFIDENCE...18Z UPDATE... GENERALLY HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS. LOW CONFIDENCE FOR WIND DIRECTION AND IMPACTS OF THUNDERSTORMS TO ATL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 71 92 68 / 30 50 50 10 ATLANTA 93 75 91 70 / 20 60 50 10 BLAIRSVILLE 88 66 85 63 / 30 60 40 20 CARTERSVILLE 94 68 93 64 / 30 60 40 10 COLUMBUS 96 75 94 71 / 20 30 40 10 GAINESVILLE 92 72 91 68 / 30 60 50 10 MACON 96 74 94 69 / 30 20 50 10 ROME 95 70 89 65 / 30 60 40 10 PEACHTREE CITY 93 70 92 65 / 20 50 50 10 VIDALIA 95 75 94 74 / 40 20 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 13, 10:30 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT SAT AUG 13 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A SURFACE TROUGH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. A COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... WEAK SURFACE LOW PRESSURE AND THE POTENTIAL FOR UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. CAPES OF 1000 TO 2000 CAN BE EXPECTED. A FEW STORMS WILL LIKELY GET STRONG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 1:18 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SAT AUG 13 2011
GAZ062-131800-
118 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 200 PM EDT...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN
COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FIVE POINTS...MAYFIELD...BEALL SPRINGS...SHOALS...JEWELL...
REESE...WARRENTON...NORWOOD...MESENA...CADLEY AND CAMAK.
&&
LAT...LON 3331 8261 3331 8263 3328 8268 3325 8276
3326 8278 3336 8280 3338 8282 3342 8283
3343 8282 3344 8284 3361 8265 3338 8254
TIME...MOT...LOC 1718Z 209DEG 4KT 3342 8271Special weather statement, Aug 13, 2:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SAT AUG 13 2011
GAZ095-131930-
259 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HOUSTON COUNTY
UNTIL 330 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON
COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MOSS OAK...MEADOWDALE...GROVE PARK...HENDERSON...ELKO...
GROVANIA...CLINCHFIELD...HAYNEVILLE AND KLONDIKE.
&&
LAT...LON 3229 8372 3229 8385 3237 8385 3245 8382
3241 8349 3239 8351 3240 8352 3238 8354
3229 8361 3228 8371
TIME...MOT...LOC 1859Z 285DEG 8KT 3234 8374Special weather statement, Aug 13, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT SAT AUG 13 2011 GAZ083-095-096-132030- 406 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...BLECKLEY AND HOUSTON COUNTIES UNTIL 430 PM EDT... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING EAST AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... BLECKLEY AND HOUSTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BULLARD...TARVERSVILLE...MARION... CARY...DISTRICT PATH AND JEFFERSONVILLE. && LAT...LON 3270 8330 3249 8321 3248 8356 3266 8358 TIME...MOT...LOC 2006Z 269DEG 6KT 3257 8347
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:00 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 12, 9:11 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 12, 9:53 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
| Aug 12, 10:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 12, 11:33 PM EDT | Special Weather Statement | FFC | Oglethorpe | 42 min |
| Aug 13, 1:18 PM EDT | Special Weather Statement | FFC | Warren | 42 min |
| Aug 13, 2:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Aug 13, 4:30 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 13, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 33 min |
| Aug 13, 4:59 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Aug 13, 5:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.